Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On medication for depression. Feeling premature heartbeat and advised betacp 40 TR. Any thoughts?

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Mon, 24 Dec 2012 in Heart Rate and Rhythm Disorders
Question: hi
i am a patient of depression...taking anti-depressents since last 4 years of different bands. Namely xet cr, paxidep cr. Right now I am taking Paxidep Cr 12.5 one a day along with Loanzep MD .5 one a day. Problem is I am feeling some pre-mature heart beats now a days. Feel like skipping beats for a fraction of second few times in day. Docotr has advised me Betacp 40 TR. But still having the problem in some extent. Not sure why? Is it related to medicine that I am taking or something else. FYI, I had my ECG, TMT tests ok even before 4-5 months. But my lipid profile is not in good side.
doctor
Answered by Dr. Mayank Bhargava 2 hours later
Hi XXXXXXX
Thanks for posting your query
Paxidep (Paroxetine) and Lonazep (clonazepam) both medicines don't have premature heart beats feeling (also called as "Palpitations" in medical terminology) as their side effects.
Palpitations may be due to heart problem or due to hormonal disturbances.
Your ECG & TMT is normal as already mentioned by you, there is least chances of heart involvement.
You should again consult with your treating doctors and should go for 48/ 72 hours holter monitioring as ECG at any time indicates only 1-2 minutes heart reading.
While holter monitoring speaks about 48/72 hours heart reading.
You should also go for Thyroid profile.
If all these investigations are normal then there is high chances of Panic attacks.
In such conditions, you should consult with XXXXXXX medicines specialist or psychiatrist.
Let me know the status of your lipid profile also.
In my opinion you shouldn't take Betacap, A beta blocker, as beta blocker are contraindicated in extra or missed beats.
Hope that helps
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mayank Bhargava 2 hours later
Thanks Dr. XXXXXXX for ur quick response. I would like to add the below facts (habits) of mine for your information:
1. Drink: Toal 180 ml alcohol in a week. In 2 times.
2. Smoke: 5-6 cig. a day

Test reslts of Lipid proifle (April, 2012):
1. Serum HDL: 38 mg/dl
2. Serum LDL: 167 mg/dl
3. Serum Triglycerides: 222 mg/dl
(I am not talking any medicine for the above abnormalities)

Also I already went through Thyroid test and fortunately that is negative.

Please let me know your further suggestion(s).

Thanks again!

XXXXXXX
doctor
Answered by Dr. Mayank Bhargava 26 minutes later
Hi XXXXXXX
Alcohol intake 180 ml/ week is acceptable and you can continue. You should take alcohol not more than this amount.
You should stop smoking as you have deranged lipid profile.
Treatment of lipid disorders is decided by LDL and you have only one risk factor (smoking). LDL up to 160 is acceptable.
Though you have increased triglycerides (222 mg%) and you should low fat diet along with fenofibrate on written prescription from your treating XXXXXXX medicine specialist.
Hope for the normal thyroid profile level.
Put your queries if you have.
Best regards,
Dr. Mayank Bhargava

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Mayank Bhargava 10 minutes later
Sorry Dr. XXXXXXX I tried to mean I have a very normal Thyroid profile. No abnormalities from that end.

If I stop smoking, is there anything else that I should worry about?
I will also go for low fat diet.
I am also thinking of light cardio vascular exercises like skipping and sit up.

Should I be worry about 'Palpitations'? My panic disorder is also related to cardio phobia. I panic about that only.

Thanks in advance for your suggestion.

XXXXXXX.
doctor
Answered by Dr. Mayank Bhargava 7 minutes later
Hi XXXXXXX
Keep your positive attitude for leaving your smoking habit.
You should also keep keen eyes on the lipid profile status as this must be in normal range.
You should go for skipping, jogging and at least 30 minutes brisk walk daily for healthy life.
If you have normal holter monitoring then there is high chances of panic attacks then you should consult with psychiatrist once again for treatment.
Your panic attacks may be due to worry about your heart status and deranged lipid profile.
Hope this will solve your query.
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests ,   ,  
Medical Topics ,  

Recent questions on  Fenofibrate

doctor1 MD

I have been consuming atorva statin 5/10mg with fenofibrate,and also tamlulosin 0.4mg for 7years .for the last 5 years i have developed erectyl disfunction ,and viagra does not help ,i have stopped tamlulosin for the last 6 monyhs with no urinary complications , i understand tamlulosin is one of the culprits in my case
please advice

p.k.datta.

doctor1 MD

Ive read on google that tricor/ fenofibrate may cause erectile dysfunction ..... Is that true ??.....and ive also read that fenofibrate can cause weight gain...is that also true ???.....none of these are listed in the side effects on the bottle......

doctor1 MD

Experiencing severe leg cramps and muscle weakness from taking fenofibrate 160mg. have only been on this medication for 3 weeks. can I stop taking this medication?

doctor1 MD

Hello Sir I am T2 diabetic for tge last 17 yrs...My triglycerides have shot up to 306 after i myself stopped taking Tonact TG 10 mg 3 months ago...My regular doctor over phone asked me to take 10 mg of Tonact TG n not to stop..however, due to...

doctor1 MD

Hello, I have been taking Yasmine for a few years now. I was tested positive with both blood and protein in my urine. I am also experiencing sore/dry throat, excess thurst and polyuria. Is this caused by yasmine? For your reference I have high cholesterol/triglyceride which is believed to be genetic, and I am on fenofibrate.

doctor1 MD

I was recently prescribed meloxicam, which I am under the impression that it is a anti-inflammatory ? Does it have any interaction with the other medications I am prescribed? -Or- is any of the following not recommended together? Cymbalta, Concerta, Metroprolol, Hydrochlorothiazide, Tomoxifen, Cyclobenzaprene, Diclofenac, Fenofibrate, Xanax, Norco, Zolpidem (occasionally for when needed on controlled substances, except the psychiatric drugs which are 1x per day) A couple more questions; Is it ok to take alkaseltzer daily? I recently had my colonoscopy. Which came out clear, but the last testing shown there was blood in my stool. Last question, I use denture adhesive, which my denture won t stay in unless I use the fixodent or polident. Is there a brand that doesn t have any adverse reaction, as I heard the denture adhesives have an ingredient that is not good if you swallow it, which, I do, as the adhesive starts to leak. Thank you for your recommendations